After quitting one drug, Norco 10/325 after a reaction that sent me to hospital... and while still taking Morphine Sulfate 30mg x 3 daily... Why do i still withdraw off of something when i have a high Narc on board?
If you were taking both Norco and Morphine Sulfate and then you dropped the Norco, you could still have a certain amount of withdrawal because you would be getting quite a bit less total opioids. Ideally, any reduction in opioids should be done gradually to prevent withdrawal, but of course, since you had a problem with a reaction, that wasn't possible for you.
If you were switched from Norco to morphine sulfate, I wouldn't think you should have a problem with withdrawal since the morphine is stronger than the Norco. If that's the case, talk with your doctor about it.
I went from 7 10/325 Norcos a day to 2 30mg MS Contin with the norco for breakthru pain. I feel so crummy, especially with chest congestion, I wonder if I am going through withdrawals. The morphine, in combo with my other meds keep me sedated enough that I don't take what I need for the breakthrough pain. I wonder if I should have just stayed on the norco.
I myself am taking 4 Norco per day for breakthrough pain with 2 morphine sulphate 60mg per day. I have tried to cut down to 2 Norco and couldn't do it either. I get abdominal pain and sweats, wired feeling and generally feel crummy as you said. You really need to speak with your doctor on a better way to relieve yourself of the Norco. Maybe replace it with Vicodin or Vicoprofen. Then slowly start to ween down from those. I am afraid to say it but I think I will have to take these meds for the rest of my life (chronic pain). But I did come down from 6 Norco to 4 with little or no problems. I take 2 Norco with the Morphine sulphate in the morning and the same dose about 6 hours later. That seems to get me through. It all comes down to the individual. You really need to talk it over with your Doc. He will provide the best answer for you. Good Luck and God Bless you. Faith and Prayer plays a big roll in my daily life and I know the HE has helped me the most. P.S The reason for your chest congestion is that Norco is also a cough suppressant. I hope you get the help you are looking for.
My personal experience in taking opiates for chronic pain for over 35 years is don't take 2 different drugs at the same time. When you first switch from one drug to another (if that's the case), i.e. Norco to morphine, you may have to take a larger dose of morphine until the, what should be rather slight, withdrawal syptoms go away. After a few weeks or so, lower the morphine dose to what is enough to releive the pain you are in. There are some doctors that will want to give you methadone, due to the fact it is even stronger then morphine. I would say "DO NOT GO THAT ROUTE". It may work for your pain, but the withdrwal is HORRIBLE.